Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 98, NWS Mobile, AL

May 9, 2006Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 10:39 AM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2006, 10:39 AM CDT (15:39 UTC)
Expired
May 9, 2006, 11:15 AM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 10:50 AM CDTHAIL 0.259 Se Ellisville, MSREPORTED IN THE OVET COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:26 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 091539
SVRMOB
MSC041-111-153-091645-
/O.NEW.KMOB.SV.W.0098.060509T1539Z-060509T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1039 AM CDT TUE MAY 9 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1145 AM CDT

* AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND 
  GUSTS TO 60 MPH.  THIS   STORM WAS LOCATED 6 MILES WEST OF         
  RHODES...OR ABOUT 13 MILES   SOUTHEAST OF ELLISVILLE...AND MOVING  
  EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULBERRY BY 1050 AM CDT
  CLARA BY 1100 AM CDT
  WAYNESBORO BY 1105 AM CDT
  WINCHESTER AND ROBINSON JUNCTION BY 1110 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3152 8915 3129 8916 3138 8846 3183 8849

$$
4 follow-up statements
000 
WWUS54 KMOB 091550
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CDT TUE MAY 9 2006

MSC041-111-153-091645-
/O.CON.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
PERRY MS-GREENE MS-WAYNE MS-
1050 AM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES...

AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RHODES...OR ABOUT 16 MILES SOUTHEAST OF 
ELLISVILLE...MOVING EAST AT 40 TO 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULBERRY BY 1100 AM CDT
  SMITHTOWN BY 1110 AM CDT
  CLARA BY 1115 AM CDT
  BUCKATUNNA...CHICORA AND ROBINSON JUNCTION BY 1125 AM CDT
  BATTLES BY 1130 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THIS 
AFTERNOON.

LAT...LON 3152 8915 3129 8916 3138 8846 3183 8849

$$
000 
WWUS54 KMOB 091600
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1101 AM CDT TUE MAY 9 2006

MSC041-111-153-091645-
/O.CON.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
PERRY MS-GREENE MS-WAYNE MS-
1101 AM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
SOUTHEASTERN WAYNE...NORTHERN GREENE AND NORTHEASTERN PERRY
COUNTIES...

AT 1055 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR RHODES...OR ABOUT 18 MILES NORTH OF NEW
AUGUSTA...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHTOWN AND PIAVE BY 1110 AM CDT
  7 MILES SOUTH OF CLARA BY 1115 AM CDT
  CHICORA...ROBINSON JUNCTION AND 9 MILES SOUTH OF WINCHESTER BY 1125
  AM CDT
  BATTLES AND BUCKATUNNA BY 1130 AM CDT
  STATE LINE BY 1135 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3147 8903 3134 8892 3138 8846 3183 8849

$$
000 
WWUS54 KMOB 091611
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CDT TUE MAY 9 2006

MSC111-091621-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
PERRY MS-
1111 AM CDT TUE MAY 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3147 8893 3144 8891 3141 8885 3137 8845
      3168 8847

$$

MSC041-153-091645-
/O.CON.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
GREENE MS-WAYNE MS-
1111 AM CDT TUE MAY 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
SOUTHERN WAYNE AND NORTHERN GREENE COUNTIES...

AT 1108 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING PENNY-SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 19 MILES SOUTHWEST OF
WAYNESBORO...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHTOWN BY 1120 AM CDT
  CHICORA BY 1135 AM CDT
  BUCKATUNNA...BATTLES...ROBINSON JUNCTION AND 7 MILES SOUTH OF
  WINCHESTER BY 1140 AM CDT
  7 MILES NORTH OF STATE LINE BY 1145 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3147 8893 3144 8891 3141 8885 3137 8845
      3168 8847

$$
000 
WWUS54 KMOB 091615
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CDT TUE MAY 9 2006

MSC041-153-091625-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-060509T1645Z/
GREENE MS-WAYNE MS-
1115 AM CDT TUE MAY 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE AND NORTHERN
GREENE COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

LAT...LON 3147 8893 3144 8891 3141 8885 3137 8845
      3168 8847

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:33 AM CDT, 6 minutes earlier.

Area forecast discussion, May 9, 10:33 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1033 AM CDT TUE MAY 9 2006

.SHORT TERM (TODAY)...WILL BE MAKING A LATE MORNING UPDATE TO ZONES TO
MENTION SEVERE THUNDERSTORM WATCH #315 WHICH IS IN EFFECT THROUGH 5
PM CDT FOR THE CENTRAL AND WESTERN PORTIONS OF THE COUNTY WARNING
AREA. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 9, 5:45 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE...
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE MAY 9 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND
TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS
PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF
SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES
THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND
WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:04 PM CDTSevere Thunderstorm WarningMOBGreene56 min
May 8, 8:35 PM CDTSevere Thunderstorm WarningMOBPerry55 min
May 8, 9:14 PM CDTSevere Thunderstorm WarningMOBGreene61 min
May 8, 9:43 PM CDTSevere Thunderstorm WarningMOBGeorge47 min
May 9, 9:54 AM CDTSevere Thunderstorm WarningMOBGeorge36 min
May 9, 1:01 PM CDTSevere Thunderstorm WarningMOBGreene44 min
May 9, 1:40 PM CDTSevere Thunderstorm WarningMOBWayne35 min
May 9, 4:05 PM CDTSevere Thunderstorm WarningMOBWayne25 min
May 9, 4:30 PM CDTSevere Thunderstorm WarningMOBWayne45 min
May 9, 4:36 PM CDTSevere Thunderstorm WarningMOBWayne43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.